|Lower dosage by mistake!
Mar 19, 2011
I was recently diagnosed with HIV and started treatment right away because my CD4 count was about 300. My doctor started me on Truvada + Prezista (800 mg) + Norvir (100mg) once a day. However, for the first two weeks, I mistakenly took only 400 mg of Prezista once a day (in addition to the regular dosage of Truvada and Norvir). I am now in my third week of treatment and have corrected my error and taken the regular dosage of all three meds. However, I'm VERY concerned that the past two weeks might have affected my treatment regimen -- and worse, led to viral resistance! I can't sleep thinking about this. Please help... Any thoughts? Thank you so much, Sleepless patient
| Response from Dr. Young
Hello Sleepless and thank you for your post.
Yes, indeed, you did take a lower than ideal dose of darunavir (Prezista); there is some risk of suboptimal drug levels and therefore lower response rate. Fortunately, this was corrected early.
What should be done at this point is to let your health care provider know of the dosing error; if I were your doctor, I'd consider doing HIV viral load testing at 1 month into treatment. If the viral load has been reduced as expected (more than 90-95%), then that can be taken as a measure of the overall effectiveness of the regimen against your virus.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Neuropathy After Vaginal Sex Sign Of HIV AIDS
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
- Painful Ejaculation After Touching Used Condom Worried I Have HIV
- Rash After Oral Sex Hooker What Are The Chances Of HIV
- Sinus Infection After Giving Handjob Worried I Have HIV
- Trouble Urinating After Happy Ending Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.